Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 30, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 4, 2014, 3:12 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2014, 3:12 AM MST (10:12 UTC)
- Expired
- Nov 4, 2014, 8:56 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS75 KTFX 041012 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 312 AM MST TUE NOV 4 2014 MTZ009-048-050000- /O.NEW.KTFX.HW.W.0030.141104T1012Z-141105T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 312 AM MST TUE NOV 4 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING...AND CONTINUE INTO THE EARLY EVENING HOURS. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WILL MOSTLY GUST TO 60 MPH. HOWEVER...GUSTS THROUGH FAVORED CANYONS AND PASSES MAY GUST UP TO 75 MPH AT TIMES. * OTHER IMPACTS: A MIXTURE OF RAIN AND SNOW COMBINED WITH WIND THROUGH PASSES MAY MAKE TRAVEL EXTRA HAZARDOUS THERE. POOR VISIBILITIES ARE ALSO EXPECTED IN THE MOUNTAINS DUE TO WET AND BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...HEART BUTTE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
852 WWUS75 KTFX 042314 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 414 PM MST TUE NOV 4 2014 MTZ009-048-050600- /O.CON.KTFX.HW.W.0030.000000T0000Z-141105T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 414 PM MST TUE NOV 4 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL REMAIN STRONG INTO THE EVENING HOURS OVER THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 35 TO 45 MPH WILL MOSTLY GUST NEAR 65 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
872 WWUS75 KTFX 050356 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MST TUE NOV 4 2014 MTZ009-048-050500- /O.CAN.KTFX.HW.W.0030.000000T0000Z-141105T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 856 PM MST TUE NOV 4 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE DIMINISHED OVER THE ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 3, 10:50 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 3, 10:50 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MST Mon Nov 3 2014 UPDATED AVIATION SECTION .DISCUSSION... Updated forecast is out. The current forecast is on track. Just a few minor adjustments to the forecast to line up with current conditions. Otherwise...chance for precip still looks good over the Rocky Mountain Front later tonight. It will be windy tomorrow as well...especially along the front range. For now...wind speeds are below warning criteria...but it is being monitored closely. Brusda && .AVIATION... UPDATED 0550Z. High pressure continues to provide dry and stable conditions. Mid and high clouds will increase overnight from the west ahead of a disturbance aloft approaching from the west. Surface winds have decreased but will become gusty again along the Rocky Mountain Front and adjacent plains after 15z. VFR conditions prevail. && .PREV DISCUSSION... /ISSUED 450 PM MST Mon Nov 3 2014/ Tonight through Wednesday...High pressure will build over the region resulting in dry and relatively warm conditions across much of the area. Moisture associated with an approaching disturbance Tue will likely bring rain and snow showers to the Continental Divide. Westerly winds will remain gusty through the day on Tuesday. With the passage of the disturbance on Tue, a few showers may move into the mountains of Southwest Montana but chances of showers are fairly low. Winds and showers decrease Wednesday in the wake of the disturbance, but moisture in a northwesterly flow will keep a chance for showers in the mountains of western Montana. Wednesday night through Monday...An upper level high pressure ridge will be over the Idaho Panhandle Wednesday night and will move over the zones by mid-day Thursday. A shortwave will cross the Pacific Northwest as the ridge moves east and an associated surface trof will develop along the lee slopes of the Rockies. Strong winds will develop with warning criteria looking possible by afternoon. A chance of precipitation, mainly across the Hi-line, will develop ahead of the shortwave but a greater threat of precipitation will occur as a second shortwave moves through the northwest flow aloft. This will bring a good chance of precipitation across the north as an associated cold front crosses the Canadian border after midnight Thursday night. The ridge will rebuild Friday, the airmass will dry, and surface winds will again become light. The northwest flow aloft will remain unsettled Friday night onward and some chance of precipitation will continue mainly across northern portions of the CWA. This unsettled flow aloft will also bring brisk winds along the Rockies and adjacent plains although not nearly as strong as those of Thursday. The ECMWF and GFS differ significantly beginning Sunday night with the amount of precipitation developed over the zones. The ECMWF is much more wet as a result of a stronger shortwave developed Sunday night and Monday. The GEM is weaker than the ECMWF and GFS and is also dry. Due to the differing solutions, will be cautious with PoPs. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 35 53 37 54 / 0 20 10 10 CTB 32 53 32 49 / 0 10 10 10 HLN 32 54 39 56 / 0 20 10 10 BZN 31 50 31 52 / 0 20 10 10 WEY 19 34 24 39 / 0 50 30 10 DLN 31 50 33 53 / 0 20 10 10 HVR 23 57 34 52 / 0 20 20 0 LWT 30 55 37 53 / 0 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.